Posted by: Susan | 2012-11-01

Xoloft &  Anxiety

Hi Cybershrink,
I am currently in hospital for suffering from anxiety. I have been placed on half a zoloft from last week friday and a fuill tablet from last night. this morning i felt very anxious and even threw up and lost my asppetite. Is this a side effect of the zoloft nowe that we have increased the dosage? My psyciatrist also wants to give me solian but i am terrified to take it as i read it is used for scitsophrenics? I am very confused at this stage and need some help please?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello S,
FOr various reasons maybe your original anxiety was spiked by current worries ; several antidepressants, oddly, even though if one remains on them they can be very useful to control and reduce anxiety, may kick up a slight increase of anxiety in the earliest days one is on them. Also, the family of drugs , the SSRI's to which Zoloft belongs, can especially at first, produce nausea, which may be why you threw up, and maybe that made you more anxious ? But your body should get used to this before long.
Solian ( chemical name Amisulpride ) was developed for use in schizophrenia, but is also used in other conditions, including depression.
I understand your concerns, but the suggestions for your treatment sound logical and practical. DO, please, discuss these issues with your psychiatrist who should be pleased to explain to you why he has suggested this approach to your treatment. When one looks up drugs on the web, it can be alarming, as many of the articules you may discover are incomplete, or not even necessarily expert.
Also, remember that each drug has a range of chemical effects within the body. Those that, for instance, were first developed to treat depression with, we tend to call "antidepressants", but they're not specially or uniquely able to help only depression - that's what they were designed for, and what their particular chemical effects tend to be useful for. But in most cases, such meds by the same set of chemical effects, may be useful in one or many other situations.
It also sounds as though your doctor is wisely trying to find the most effective way to reduce your anxiety problems without using mainly the older fashioned tranquillizers which can eventually be habit-forming. That's good

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: SB | 2012-11-02

Hi Susan

I can totally relate although wasnt hospitalised. But have been suffering from very frequent anxiety attacks and depression. All the SSRI medication I''ve tried : Cipralex, Aropax and possibly Mirteron (although I am not sure if it causes nausea) caused terrible nausea and vommitting and extreme tiredness.
There are so many drugs out there that sometimes the psychiatrists have to try a couple to see which works best for you. My main issue with the mirteron is the ravenous appetite...

Reply to SB
Posted by: Susan | 2012-11-01

PS: We did all the blood work, all came back normal, we did and EEG and all came back normal?

Reply to Susan

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.